MAUDE Adverse Event Report: ETHICON INC. VCL CT UD 27IN 3-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT UD 27IN 3-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J232H
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: it was reported performance fraying suture intra-op and performance surface related defect - suture.An empty opened box, an empty opened foil and twenty-one unopened samples of product code j232, lot pa2194 were returned for analysis.During the visual inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened and the swage and attachment area needles were observed to be as expected.The sutures were dispensed without problems and test tactile was performed on sutures and no defects, damage or fraying suture along of the strand were noted.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance fraying suture intra-op or performance surface related defect - suture was found.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture kept bunching up and fraying.Another like device was used to complete the procedure.There were no patient consequences reported.No additional information was provided.

Brand Name
VCL CT UD 27IN 3-0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8666542
Report Number2210968-2019-82276
Device Sequence Number2233059
Product Code GAM
UDI-Device Identifier10705031038288
UDI-Public10705031038288
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberJ232H
Device Lot NumberPA2194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2019
Initial Report FDA Received Date06/04/2019
Patient Sequence Number1